I know this is horrible, but when you have AVm does this make it difficult to go number 2? I feel like it’s always a chore and then I can’t and it makes my back hurt worse that it already does…any suggestions?
I don't know if you are taking any kind of medication or not. But, I've had different meds that would do that to me. You may want to look into what areas of the spine (nervouse system) control/effect the the digestive system. I'm not sure but, I think that's more in the sacrum area. (?) When I have questions like this, I ask my chiropractor. They seem to talk more freely than what the neurosurgeons do. :)
Kim, I have terrible times with bowel movements...they are very hard and large, causing them to be very painful. I have to strain sometimes pretty hard and then get scared that my AVM could burst. That's the last place that I want my family to find my body! LOL
My doctor says that several of my medications have side effects of constipation. He recommended drinking lots of water, which I was doing anyway. Then he told me to drink this stool softener at least once a day. The trouble was, I often forgot to stir it up because I was already drinking gallons of water! (Blame it on the AVM!) I have found that eating Activia yogurt several days a week works well for me. I hope that I've been some help to you, Kim.
Yup, Activia or any yogurt. Or there are fiber supplements like Metamucil available in powder or pill form. Either the yogurt or fiber will need to be consumed on a regular basis. Hope it works! Anything that makes it easier for you so there is no added fear of the AVM bleeding has got to be good.
My family is a huge beliver in miralx, the off brands work just as good. mix it in water or your favorite juice and you are good to go. it is over the counter so you can get it anywhere. hope this helps. you can even give it to children. Tonna
I highly recommend grinding flax seeds and adding 1 or 2 tablespoons a day to your food (it doesn't have to be used all at once in one dish - you can spread it throughout the day). You can add it to baked goods, and just about anything else you cook or eat.
You said you're already drinking a lot of water, which is good, and you need to make sure you do if you use flax seeds.
I get the same problem, from the medications, and I've found flax seeds to be not only be more effective than the fiber stuff mixed with water or juice, but the flax has great nutritional benefits too.
I agree with all of the previous posts :-)
Number 2 can be one of the scariest moments of the day for me. I've been nervous and feared "what if my AVM ruptures again and I'm found here!?'. The last time I was hospitalized I was on metamucil (sp?) and a mild stool softener. I find that the days when I actually have to take my perscription meds are harder on the stool. Lots of leafy greans and juice (gatorade is great). Best to you and God bless you.
We’re all friends here…we can talk about anything! I’m no expert, but I know meds do have an affect. Don’t let it make you uncomfortable - try some of the remedies others have suggested. Stool softner or fiber or whatever. I drink a lot of water - it’s good for you anyway. You have enough to worry about…don’t let that be a pain in your…(okay, I had to).